Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 344, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 3, 2005, 10:51 PM CDT for Le Sueur County, Rice County, Minnesota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2005, 10:51 PM CDT (03:51 UTC)
- Expired
- Sep 3, 2005, 11:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Le Sueur County, MN, Rice County, MN
The radar
The Minneapolis radar (KMPX), 49 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 8:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.9 hours before the alert went out and 385 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1333 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 2847 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 040352 SVRMPX MNC079-131-040445- /O.NEW.KMPX.SV.W.0344.050904T0351Z-050904T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1051 PM CDT SAT SEP 3 2005 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LE SUEUR COUNTY IN SOUTH CENTRAL MINNESOTA RICE COUNTY IN SOUTH CENTRAL MINNESOTA * UNTIL 1145 PM CDT * AT 1042 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES WEST OF LE CENTER TO FARIBAULT...AND MOVING SOUTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... LE SUEUR... MONTGOMERY... LE CENTER... HEIDELBERG... LONSDALE... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4454 9387 4445 9312 4424 9313 4428 9392 $$ RAH
1 follow-up statement
000 WWUS53 KMPX 040446 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1145 PM CDT SAT SEP 3 2005 MNC079-131-040455- /O.EXP.KMPX.SV.W.0344.000000T0000Z-050904T0445Z/ LE SUEUR MN-RICE MN- 1145 PM CDT SAT SEP 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR RICE AND LE SUEUR COUNTIES WILL EXPIRE AT 1145 PM CDT... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LIMITS IN LE SUEUR COUNTY...WHILE THE STORMS HAVE MOVED SOUTH OF RICE COUNTY. LAT...LON 4454 9387 4445 9312 4424 9313 4428 9392 $$ RAH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:22 PM CDT, 7 hours 29 minutes earlier.
Area forecast discussion, Sep 3, 3:22 PM CDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 322 PM CDT SAT SEP 3 2005 .DISCUSSION...TONIGHT THROUGH TUESDAY SEVERE WEATHER IN PROGRESS WITH LITTLE TIME FOR DISCUSSION. STRONG LOW LEVEL THETA-E ADVECTION EARLY TONIGHT ACROSS THE CWA WITH INCREASING INSTABILITY. MCV EVIDENT TO OUR NORTH ATTM WITH TRAINING ECHOES DEVELOPING CURRENTLY ACROSS OUR NORTHERN CWA. WARMER MID LEVEL TEMPERATURES SPREAD ACROSS THE CWA SUNDAY AND MONDAY WITH A PRETTY GOOD CAP IN PLACE. STAYED DRY. NEXT FRONT STILL ON TRACK FOR TUESDAY WITH A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS. LONGER TERM...TUESDAY NIGHT THROUGH SATURDAY WITH CURRENT SEVERE WEATHER LITTLE TIME TO ADD TO DISCUSSION. COLD FRONT PASSING THRU AREA TUESDAY NIGHT TRYING TO REACH IA BEFORE COMING BACK NORTH AS A WARM FRONT AHEAD OF APPROACHING VIGOROUS UPPER TROF. ADDED SOME POPS TO S AREAS ON WEDNESDAY AND RAISED SURFACE DEWPOINTS SOMEWHAT IN DEVELOPING SOUTHERLY FLOW. UPPER TROF SHOULD CARRY SURFACE FEATURE THRU AREA FRIDAY AND FRIDAY NIGHT. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && RAH/BAP
Hazardous weather outlook, Sep 3, 9:42 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 942 PM CDT SAT SEP 3 2005 MNZ041>045-047>070-073>078-082>085-091>093-WIZ023-024-026-041100- ANOKA-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS- FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-KANDIYOHI- LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON- NICOLLET-PEPIN-PIERCE-POPE-RAMSEY-REDWOOD-RENVILLE-RICE-SCOTT- SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE-STEVENS-SWIFT-TODD-WASECA- WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 942 PM CDT SAT SEP 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA. .DAY ONE...OVERNIGHT THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAINS WILL CONTINUE DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED DURING THE OVERNIGHT HOURS. WIZ014>016-025-027-028-041100- BARRON-CHIPPEWA-DUNN-EAU CLAIRE-POLK-RUSK- 942 PM CDT SAT SEP 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL WISCONSIN. .DAY ONE...OVERNIGHT THUNDERSTORMS WILL CONTINUE DURING THE OVERNIGHT HOURS. SOME THESE STORMS ARE LIKELY TO PRODUCE TORRENTIAL RAINS ALONG WITH LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED DURING THE OVERNIGHT HOURS.
In the hours before
Local storm report, Sep 3, 9:33 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
933 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL EDEN PRAIRIE 44.85N 93.46W
09/03/2005 0.75 INCH HENNEPIN MN TRAINED SPOTTER
DIME SIZE HAIL
0911 PM HAIL CEDAR MILLS 44.95N 94.52W
09/03/2005 1.00 INCH MEEKER MN TRAINED SPOTTER
0915 PM TSTM WND DMG GOLDEN VALLEY 44.99N 93.36W
09/03/2005 HENNEPIN MN AMATEUR RADIO
4 INCH TREE BRANCHES DOWN ON THEODORE WORTH PARKWAY
0845 PM TSTM WND DMG 2 W ATWATER 45.14N 94.82W
09/03/2005 KANDIYOHI MN PUBLIC
TREES DOWN ON HOME
&&
LRSLocal storm report, Sep 3, 9:47 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
947 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 2 W LITCHFIELD 45.12N 94.57W
09/03/2005 0.75 INCH MEEKER MN TRAINED SPOTTER
QUARTER TO GOLF BALL HAIL
&&
LRSLocal storm report, Sep 3, 9:51 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
951 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 2 W LITCHFIELD 45.12N 94.57W
09/03/2005 1.75 INCH MEEKER MN TRAINED SPOTTER
QUARTER TO GOLF BALL HAIL
&&
LRSLocal storm report, Sep 3, 10:22 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1022 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM HAIL 2 N NEW PRAGUE 44.58N 93.57W
09/03/2005 0.75 INCH SCOTT MN LAW ENFORCEMENT
DIME SIZE HAIL
&&
LRSLocal storm report, Sep 3, 10:30 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1030 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL ARLINGTON 44.61N 94.08W
09/03/2005 0.88 INCH SIBLEY MN TRAINED SPOTTER
&&
LRSLocal storm report, Sep 3, 10:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1047 PM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM HAIL STEWART 44.73N 94.49W
09/03/2005 1.00 INCH MCLEOD MN LAW ENFORCEMENT
&&
LRSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:36 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Wright | 54 min |
| Sep 3, 7:59 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 46 min |
| Sep 3, 8:23 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 67 min |
| Sep 3, 8:30 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker | 60 min |
| Sep 3, 8:40 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 65 min |
| Sep 3, 8:49 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Wright | 56 min |
| Sep 3, 8:56 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 64 min |
| Sep 3, 9:09 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville | 66 min |
| Sep 3, 9:12 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 63 min |
| Sep 3, 9:25 PM CDT | Severe Thunderstorm Warning | MPX | Meeker | 65 min |
| Sep 3, 9:41 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 64 min |
| Sep 3, 9:50 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 55 min |
| Sep 3, 9:55 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 65 min |
| Sep 3, 10:05 PM CDT | Severe Thunderstorm Warning | MPX | Sibley | 55 min |
| Sep 3, 10:14 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 61 min |
| Sep 3, 10:16 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville | 59 min |
| Sep 3, 10:58 PM CDT | Severe Thunderstorm Warning | MPX | Sibley | 62 min |
| Sep 3, 11:13 PM CDT | Severe Thunderstorm Warning | MPX | McLeod | 62 min |
| Sep 3, 11:55 PM CDT | Severe Thunderstorm Warning | MPX | Sibley | 65 min |
| Sep 4, 12:36 AM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker | 54 min |
| Sep 4, 1:27 AM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker | 63 min |
| Sep 4, 1:32 AM CDT | Flash Flood Warning | MPX | McLeod, Meeker | 3 hr |
| Sep 4, 1:53 AM CDT | Severe Thunderstorm Warning | MPX | Wright | 67 min |
| Sep 4, 1:57 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Sherburne | 63 min |
| Sep 4, 2:25 AM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 65 min |
| Sep 4, 2:27 AM CDT | Severe Thunderstorm Warning | MPX | McLeod | 63 min |
| Sep 4, 2:50 AM CDT | Severe Thunderstorm Warning | MPX | Carver | 55 min |
| Sep 4, 2:57 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Sherburne, Wright | 63 min |
| Sep 4, 3:57 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Sherburne | 63 min |
| Sep 4, 4:07 AM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 53 min |
| Sep 4, 4:11 AM CDT | Severe Thunderstorm Warning | MPX | Carver | 64 min |
| Sep 4, 4:16 AM CDT | Flash Flood Warning | MPX | Anoka, Hennepin | 3 hr |
| Sep 4, 4:21 AM CDT | Severe Thunderstorm Warning | MPX | Scott | 54 min |
| Sep 4, 5:06 AM CDT | Flash Flood Warning | MPX | Carver, Scott | 3 hr |
| Sep 4, 5:10 AM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 65 min |
| Sep 4, 5:16 AM CDT | Severe Thunderstorm Warning | MPX | Carver | 59 min |
| Sep 4, 5:34 AM CDT | Severe Thunderstorm Warning | MPX | Scott | 56 min |
| Sep 4, 5:54 AM CDT | Flash Flood Warning | MPX | Ramsey | 3 hr |
| Sep 4, 6:10 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin | 65 min |
| Sep 4, 6:27 AM CDT | Severe Thunderstorm Warning | MPX | Scott | 63 min |
| Sep 4, 6:53 AM CDT | Flash Flood Warning | MPX | Rice, Steele | 4 hr |
| Sep 4, 6:57 AM CDT | Flash Flood Warning | MPX | Anoka, Hennepin | 2 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.